Menu
1-888-835-9428

Navigation

1-877-524-5885

Signs of Neurontin Addiction

Drug addiction is fast turning into one of modern day society's most challenging issues for both adults and minors. Addiction to anything is comprised of the noticeable disorders like inability to control behavior, increased tension before the behavior and experiencing pleasure during the behavior. Drug addiction to Neurontin has been on the rise in recent years exacerbated by off-label marketing of the drug. The prescription drug Neurontin has been studies since the 80s in the U.S. receiving FDA approval in the mid 90s. It was originally approved to treat epileptic seizures. It can also treat nerve pain from shingles or herpes. Since inception, Neurontin has been one of the best selling drugs in the world. The biggest problem is that an estimated 75 to 90 percent of Neurontin prescriptions are sold for off-label exploitation. Unfortunately, false marketing tactics go against the ailments stipulated by the FDA for the drug.

Due to the relative ease that people can get their hands on Neurontin, addiction is a severe problem. If Neurontin is halted abruptly, it can lead to serious withdrawal symptoms. The signs of Neurontin addiction are severe anxiety, dangerous seizures, nausea, fatigue, insomnia, excessive sweating and pain. As is the case with serious drug withdrawals, in order to escape these withdrawal symptoms, people continue to use the drug. This causes a cycle of dependency on the drug. If users miss any dosage, they become susceptible to these withdrawal symptoms. One can see the easy path of progression towards addiction. In extreme cases of withdrawal symptoms, doctors have been known to put the patients back on Neurontin. The doctors can then attempt to gradually decrease the dose of the drug, minimizing the effects of the withdrawal, depending on the patient's conditions.

There's no doubt that sudden withdrawal can cause even worse conditions. Off-label use of Neurontin is conducive to serious addiction. Beating the addiction requires a gradual process. Those noticing any signs of Neurontin addiction should contact a health care provider immediately. In most cases, healthcare providers will recommend addicts wean off the medication gradually over a few weeks to prevent seizures and other withdrawal symptoms. It's a very vulnerable situation for the patient, but with the proper advise and education combined with a strong support network, they can beat the addiction. The precise methods that healthcare providers suggest to restrict the drug could vary, depending on the initial Neurontin dosage to begin with. The patient's history with the drug as far as dosage is important. Furthermore, their history with similar medication for seizures perhaps will also be taken into consideration. How long they've been on the drug is also pertinent. Also doctors may wish to prescribe other medication for seizures. Sometimes patients can also create problems for themselves when they don't stick to the recommended dosage by their health care providers. Patients can still be at risk for seizures even if they are prescribed other new medication. Patients may also stop taking the drug before consulting with their healthcare providers which also creates another set of problems. It's critical that patients consult with their healthcare providers before stopping Neurontin. The patients must let their healthcare providers know about any troubling symptoms associated with the drug without delay. Lack of following recommended instructions and communication can complicate matters when dealing with addiction.

It's important to understand that Neurontin works by slowing neural synapsis. One must exercise caution when going off it. A gradual process is important. If not done correctly, the neurons are no longer inhibited and can increase the speed of synapses to the drastic point of occurring seizures and possible brain damage. In extreme cases, patients will be unable to walk correctly or perform certain straightforward tasks. Doing things with coordination can become a real challenge. The higher the initial dosage, the more important it is to wean off gradually and as correctly as possible. The brain needs time to adjust to the change. If patients feel a high level of fatique or pain, they can try some basic stretching or yoga to get good energy flowing through their body. Just walking around the block can help too. Patients need to stay mentally strong and stick to the directions of their healthcare providers. Any signs of Neurontin addiction needs to be immediately communicated to healthcare providers to administer an appropriate course of action.

.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428